MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2.5MM PRCSN MTCH HD, 16CM; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 2.5MM PRCSN MTCH HD, 16CM; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 8470107525
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return.
 
Event or Problem Description
It was reported that during a minimally invasive discectomy the distal portion of the bur broke off from the drill attachment while the surgeon was drilling.It was also reported that the broken piece was removed using irrigation, an x-ray confirmed there were no other fragments in the patient.It was further reported that there was a delay of five minutes as a result of this event.It was also reported that there were no adverse consequences and the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The definitive root cause could not be determined as only a partial piece of the device was returned.The quality investigation is closed.

Brand Name
2.5MM PRCSN MTCH HD, 16CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8826343
Report Number0001811755-2019-02564
Device Sequence Number2859634
Product Code HBE
UDI-Device Identifier07613327097184
UDI-Public07613327097184
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K143540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8470107525
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5407120970C SN (B)(4); 5407120970C SN (B)(4)